Friday, September 22, 2006

Lamictal, Botox, and charting


New to Somebody Heal Me? Subscribe to the Somebody Heal Me feed:
Subscribe in a reader or subscribe by e-mail. Follow me on Twitter @somebodyhealme.


Dr. W, my neurologist, started me on Lamictal, an antiseizure medication, at my appointment on Thursday. She said it would be a good choice because it may improve my depression and reduce the number of migraines I experience.

She gave me this starter kit:



and instructions to stop taking it immediately if I develop a rash. Stevens-Johnson Syndrome is a possible side effect of Lamictal. I'd never heard of it, but her warning registered with me when she said she had a patient end up needing treamtent in the burn unit because he ignored a developing rash while on Lamictal.

So I'm now taking the following medications daily:

  • Lamictal
  • Benicar
  • Lexapro
  • B complex vitamin

I'm hopeful I'll experience improvement on Lamactil, but if I don't, Dr. W suggested Lyrica as another possibility. She is also hopeful that I'll see results with Botox injections and is anxious to get me in the study. I've got my fingers crossed on that one.

Dr. W also asked me to have my primary care physician, Dr. M, check my thyroid function and to start taking my temperature every morning to determine whether I'm ovulating. I have had the good intention to practice the Fertility Awareness Method presented in the book Taking Charge of Your Fertility by Toni Weschler (which I highly recommend, by the way), but I have had a hard time remembering to do it consistently. Hopefully this directive is the kick in the pants I have needed.



Technorati Tags: , , , , , , , ,